Donate Now
  
my profile | directory login | search | faq | forum home

  next oldest topic   next newest topic
» Scarleteen Boards: 2000 - 2014 (Archive) » EXPERT ADVICE » Ask Scarleteen » Birth Control Pill Period Question

 - UBBFriend: Email this page to someone!    
Author Topic: Birth Control Pill Period Question
Quester
Neophyte
Member # 108237

Icon 1 posted      Profile for Quester     Send New Private Message       Edit/Delete Post 
Hi - I'm just looking for some clarification.
I have been on BCPs for 6 months. 4 of the 6 months I had pretty heavy breakthrough bleeding mid pill pack which was very period-like.
This month I finally did not have the breakthrough bleed (which should be a good thing! But it also concerned me because it was different than the last 4 months...)

Anyway - I know periods on the pill are shorter & lighter. And I know everyone is different / periods can change from month to month. I just want to know if this sounds normal (as I haven't really had a normal scenario since I started the pill...)
On my first day of inactive pills I had brown / pink discharge. Then the next 3 days I had very light period - mostly in the morning - red/ brown. There was definitely blood but it was not heavy. I only really needed to use pantyliners for these 3 days. Then it stopped.

Would you consider this a period/ withdrawal bleed on the pill? Thanks in advance.

Posts: 31 | From: Texas | Registered: Aug 2013  |  IP: Logged | Report this post to a Moderator
Robin Lee
Volunteer Assistant Director
Member # 90293

Icon 1 posted      Profile for Robin Lee     Send New Private Message       Edit/Delete Post 
Hi Quester,

One of the things taking the birth control pill does for many people is to reduce the amount of uterine lining created during the cycle so withdrawal bleeds on the pill can, for some, be lighter than periods were when not taking the pill.

Since you did get bleeding, no matter how light, while taking the inactive pills, you did, yes, have withdrawal bleeds.


It's also not unusual or worrying if withdrawal bleeds are a little different from one month to the next, particularly in the first few months of taking the pill.

Does this answer your question?

Here is some more information on birth control pills that you might find helpful:

Three questions about taking the birth control pill (and plenty of answers)

--------------------
Robin

Posts: 6066 | From: Washington DC suburbs | Registered: Dec 2011  |  IP: Logged | Report this post to a Moderator
Quester
Neophyte
Member # 108237

Icon 1 posted      Profile for Quester     Send New Private Message       Edit/Delete Post 
Yes, thank you. It seems like I always get my withdrawal bleed in the morning & then it tapers off throughout the day. Is this normal??
Posts: 31 | From: Texas | Registered: Aug 2013  |  IP: Logged | Report this post to a Moderator
Quester
Neophyte
Member # 108237

Icon 1 posted      Profile for Quester     Send New Private Message       Edit/Delete Post 
One more question- is it OK/ normal to start withdrawal bleed only a day (or 2 days) after taking last active pill??
I don't understand why that would happen less than 12 - 24 hours after taking active pill. Thanks again!

Posts: 31 | From: Texas | Registered: Aug 2013  |  IP: Logged | Report this post to a Moderator
Robin Lee
Volunteer Assistant Director
Member # 90293

Icon 1 posted      Profile for Robin Lee     Send New Private Message       Edit/Delete Post 
Yes, it's fine for the withdrawal bleed to start so soon after finishing the active pills.

It's called a withdrawal bleed because the body sheds the uterine lining in response to the hormones being stopped--withdrawn. So, once the body is no longer receiving the hormones from the pill, it starts shedding the uterine lining. When that happens varies slightly for each person, but it's not unusual for it to start shortly after the last active pill is taken.

--------------------
Robin

Posts: 6066 | From: Washington DC suburbs | Registered: Dec 2011  |  IP: Logged | Report this post to a Moderator
Quester
Neophyte
Member # 108237

Icon 1 posted      Profile for Quester     Send New Private Message       Edit/Delete Post 
And the morning aspect - is this something pill takers generally notice?
Posts: 31 | From: Texas | Registered: Aug 2013  |  IP: Logged | Report this post to a Moderator
Robin Lee
Volunteer Assistant Director
Member # 90293

Icon 1 posted      Profile for Robin Lee     Send New Private Message       Edit/Delete Post 
I'm not really sure whether anyone has studied whether people more commonly get their withdrawal bleed in the morning. The time of day one's withdrawal bleed or period starts really doesn't affect anything, and is likely to vary over time, so there's nothing to be concerned about with that. [Smile]

--------------------
Robin

Posts: 6066 | From: Washington DC suburbs | Registered: Dec 2011  |  IP: Logged | Report this post to a Moderator
Quester
Neophyte
Member # 108237

Icon 1 posted      Profile for Quester     Send New Private Message       Edit/Delete Post 
Ok thanks!
Posts: 31 | From: Texas | Registered: Aug 2013  |  IP: Logged | Report this post to a Moderator
Robin Lee
Volunteer Assistant Director
Member # 90293

Icon 1 posted      Profile for Robin Lee     Send New Private Message       Edit/Delete Post 
You're welcome.

--------------------
Robin

Posts: 6066 | From: Washington DC suburbs | Registered: Dec 2011  |  IP: Logged | Report this post to a Moderator
   

   Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | Get the Whole Story! Go Home to SCARLETEEN: Sex Ed for the Real World | Privacy Statement

Copyright 1998, 2014 Heather Corinna/Scarleteen
Scarleteen.com: Providing comprehensive sex education online to teens and young adults worldwide since 1998

Information on this site is provided for educational purposes. It is not meant to and cannot substitute for advice or care provided by an in-person medical professional. The information contained herein is not meant to be used to diagnose or treat a health problem or disease, or for prescribing any medication. You should always consult your own healthcare provider if you have a health problem or medical condition.

Powered by UBB.classic™ 6.7.3

Google
Search Scarleteen